MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 54 mm diameter abdominal aortic aneurysm.The proximal neck length was 10 mm, and the neck diameter ranged from 23-25 mm.Mild proximal neck calcification and thrombus was present.It was reported that during the index procedure, a type ia endoleak was observed on the completion angiogram.The physician carried out another proximal balloon inflation, however the type ia endoleak persisted.The physician was satisfied with the proximal position of the stent graft, and so they elected to implant heli-fx endoanchors in the proximal neck to treat the endoleak.6 endoanchors were implanted, however the type ia endoleak was observed again on another angiogram.The physician then elected to complete the procedure and follow up on a later date.As per the physician, the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary the cause of the proximal type ia endoleak reported at implant could not be determined from the film report provided.Images during implant were not provided and the reported event could not be assessed.In addition, post-implant ct¿s are currently not available for evaluation of the stent graft in-vivo configuration.Pre-implant ct¿s revealed that the patient had a short (10mm length) and calcified proximal neck which also contained irregular thrombus.Therefore, it is possible that the type ia endoleak was anatomy related due to implanting into a challenging neck.This short and calcified neck may have also contributed to the same endoleak seen after implanting the six (6) endoanchors.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9402834
Report Number9612164-2019-04997
Device Sequence Number2167487
Product Code OTD
UDI-Device Identifier00763000006617
UDI-Public00763000006617
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2021
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0009724799
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR